MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 product analysis: as found condition: the pipeline flex shield embolization device was returned for analysis within shipping box; and within an opened pipeline flex shiled inner pouch.Damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.In addition, the middle section of the braid was found fully opened and no damage.The pipeline flex shield braid was found fully opened and damaged.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure /incomplete open as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex shield braid was found fully opened and damaged.In addition, the middle section of the braid was found fully opened and no damage.However, the root cause for damage could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.The customer indicated that the pipeline was not placed in a vessel bend, which eliminates this factor out as potential causes.It was noted the patient's vessel tortuosity was severe it is likely that the severe vessel tortuosity may have contributed to the reported issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured ophthalmic artery aneurysm with a max diameter of 25 mm and a 40 mm neck diameter.It was noted that the patient's vessel tortuosity was severe.The access vessel was the femoral artery, with 8mm diameter.The landing zone was 4mm distally and 4.8mm proximally. it was unknown if a dual antiplatelet treatment (dapt) was administered. the angiographic result post procedure was good. it was reported that this case involved a bridging procedure.The first stent, ped2 (4.75-30), was successfully deployed at the distal end of the internal carotid artery.The second stent, ped2 (5-30), was advanced through the first stent and reached the straight segment of the middle cerebral artery.Attempts were made to open the stent, but after deployment, the distal end of the stent presented a y-shape.Further deployment of the stent up to 12.3mm still failed to open it.The decision was made to retract it to the internal carotid artery (within the first stent) and position it 15mm from the distal end of the bridging stent.Oscillatory maneuvers were performed, but the stent displayed a y-shape at the distal end, with the middle section not opening, and the proximal end near the microcatheter partially opened, resulting in an x-shape.Several attempts to open it failed, so the stent was retracted from the body.A third stent, ped5-35, was used.During the advancement of this stent, resistance was encountered.In the middle cerebral artery, attempts were made to remove the microcatheter to open the stent, but significant resistance was felt during microcatheter retraction.After retracting the microcatheter to the stent's distal end, the stent could no longer be deployed.Applying force caused the distal end of the stent to bend and could not be removed.The stent and microcatheter were removed together, and it was found that the stent and microcatheter could not be separated outside the body.A kink damage resembling an accordion effect was observed near the hub of the microcatheter at the proximal section.A new microcatheter and stent were used, and the procedure was successfully completed.The pipeline was not positioned in a bend.Less than 50% of the pipeline was deployed when it failed to open and was resheathed less than or equal to two times.  there were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient. the pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id ped-500-35 (b791483); product type: ; implant date ; explant date product id fg15150-0615-1s (b)(6); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the cause of the failure to open for both peds could not be determined.The cause of the resistance during the catheter retrieval is unknown due to the crease at the proximal hub of the microcatheter.There was no stent damage and no catheter kink.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24117931
Report Number2029214-2026-00106
Device Sequence Number17627626
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public(01)00763000284749(17)280619(10)D046774
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberD046774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/22/2026
03/25/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/16/2026
04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale